MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The recipient was accompanied with parent on (b)(6) 2024 reporting swelling on the implant site and mentioning a history of fall, however, the event information was not detailed.After the swelling was settled, the child was mentioning that the auditory perception was affected.Further technical checks are considered.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to excessive mechanical stress caused by the reported trauma appears very likely.Furthermore, a complete insertion was not achieved at implantation surgery with four channels remaining extra-cochlear.In addition, the recipient suffered from a temporary swelling at the implant site due to the reported trauma.However, to determine an exact root cause device investigation would be necessary.Further checks are planned but no date has been scheduled yet.
 
Event or Problem Description
The recipient was accompanied with parent on (b)(6) 24 reporting swelling on the implant site and mentioning a history of fall, however, the event information was not detailed.After the swelling was settled, the child was mentioning that the auditory perception was affected.Further technical checks are considered.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21099222
Report Number9710014-2025-00009
Device Sequence Number15610719
Product Code MCM
UDI-Device Identifier09008737049171
UDI-Public(01)09008737049171
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSONATA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexMale